Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


2nd Opinion on STI
Feb 19, 2003

Here are my stats: Poz for 9 years. Initially started therapy when CD4 was 750. First VL test was 64,000 in 1998. After finding a combo that I could tolerate (Norvir/Fortavase/Ziagen/Zerit) I stayed undetectable for the last 5 years, with cd4 counts hovering around 1000. After a lot of research, my doc and I came to the conclusion that I could take a STI. After the first 3 months, VL was 2335 - cd4 1081. After the second 3months, VL was 36,821 and CD4 730. The second elevation/drop was quite a surprise and spooked me. Doc wants to wait and see what happens in another 2 months. I realize that I'm still in a safe zone, but my fear is that I don't want to compromise my immune system anymore than I need to. Do you agree with what my doc and I are doing? Also, If I were to fall below 500 and restart therapy, is it possible to get back to where I once was in the 1000 cd4 area? I feel like such a guinea pig in this whole process, but I realize that we are all pioneers in regards to STI and that our results inform the next generation's choices.

Response from Dr. Boyle

I agree with your doctor. Your T cells are still within the normal range and your viral load (which I would not pay that much attention to anyway) is pretty low. When you restart therapy, your T cells are likely to signficantly rebound (probably back to where you were). So, if I were you, I would relax a little and enjoy being off the medications.



Previous
Epivir Once Daily
Next
Confused on Cocktail

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement